Share Facebook


06-03-2010, 11:48 AM   #1
katherine
New Member
 
Join Date: Jun 2010
newbie

Hi all, im katherine, ive suffered with chrons for 18 year now, my meds are asacol and azathioprine and i have vit b 12 injections every 3 months. Ive had quite a few flare ups in the past 6 months and i am currently on high steriods at present. Been for my hospital check up today and the consultant has mentioned starting methotrexate injections next time i see him in 6 weeks if im still not right. Can anyone tell me a little about this please? Thanks x
06-03-2010, 12:09 PM   #2
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Welcome to the forum Katherine! I too have had Crohns for 18 years. As you know tapering off Prednisone (good thing you are too) you will find your symptoms will come back. I am on Methotrexate and going on my 12th shot this Friday. I still have ups and downs, and still have 6 weeks of the 25mg dose, but I am taking it intervenously, the pills are hard on your gut, a few have been on it. Make sure you take 1mg of Folic acid, it really reduces the side effects, which are headaches, nausea, until you tolerate it. Others will come on here and tell of their experience. I have been on all the biologics and my last resort if Methotrexate fails. Hope you feel better soon, and stick around.
06-03-2010, 12:13 PM   #3
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hi Katherine
and welcome
Wrexham in UK?

sorry can't help you with metho, someone will tho
glad you found us for support and any questions, fire away
lotsa luv
Joan xx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

06-03-2010, 04:48 PM   #4
katherine
New Member
 
Join Date: Jun 2010
yeah im in the uk, can you tell me a little about the injections plz?
06-03-2010, 09:23 PM   #5
Entchen
Chief Dandelion Picker
 
Entchen's Avatar
 
Join Date: Mar 2010
Welcome to the forum!

Newly diagnosed myself and no info about the drug you're wondering about, sorry, but we're glad to have you on the site.
__________________
Dx: Moderate Crohn's in 3 locations
Doctor's orders: 200 mg Imuran
Have used: 4500 mg Pentasa, 4500 mg Salofalk, Flagyl, Cipro, 50 mg Prednisone, 9 mg Entocort.
Turned my Crohn's life around: ginger for nausea.
Claim to fame: "loopy and floppy" colon
06-04-2010, 07:07 AM   #6
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
Hey Katherine,

When I did the methotrexate injections I got them once a week, I always did mine on Mondays, and got it in the bum. That first day I would feel somewhat nauseous and kind of weak feeling, but from what I understand not everyone feels the same way. It usually lasted about a day and then I was back to normal. Hope this helps some.

Amanda
__________________
Diagnosed with CD in 1999 at 15.
http://www.facebook.com/profile.php?...14&ref=tn_tnmn


Sadie turns 2, 4/5/13!
06-04-2010, 08:24 AM   #7
katherine
New Member
 
Join Date: Jun 2010
When i questioned the consultant which was only briefly what these injections where, he said they were injections that would be injected into my body over so many hours???
06-04-2010, 09:02 AM   #8
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
What he could mean is that having it injected like some of us do in the bum or fatty area, makes it release slower for less side effects. The first time I tried Methotrexate 7 years ago I was no recommended to go on Folic Acid and I as sicker from the side effects. I was also with incompetent doctors then. A slower release is best. Then I was getting it put in my arm, now in my butt. I use ginger pills to stop the nausea too.

Last edited by Crohn's 35; 06-04-2010 at 09:07 AM.
06-05-2010, 03:24 AM   #9
katherine
New Member
 
Join Date: Jun 2010
My dose of azathiprine was 50mg 3 times a day, but after seeing him on thus i was told to double up on them to 6 a day, yesterday in work i was sick all day, totally unwell at all, then in the afternoon had awfull upset stomache. Do you think this is the tablets making me feel sick by doubling up on them cause im not normally sick, just have the upset stomach?
Reply

Thread Tools


All times are GMT -5. The time now is 06:39 PM.
Copyright 2006-2017 Crohnsforum.com